Format

Send to

Choose Destination
Vet Hum Toxicol. 1992 Apr;34(2):141-3.

Acute poisonings with ethyle loflazepate, flunitrazepam, prazepam and triazolam in children.

Author information

1
Service de Pharmaco-Toxicovigilance, Hospital E. Herriot, Lyon, France.

Abstract

Even though acute poisonings with benzodiazepines are extremely common, less is known of the clinical toxicity of recent derivatives, particularly in children. 1,989 cases involving ethyle loflazepate, flunitrazepam, prazepam or triazolam recorded at the Lyons Poison Center and due to 1 compound and associated with clinical symptoms were selected for study. Children less than 16-y of age accounted for 482 cases. Sleepiness, agitation and ataxia were significantly more frequent in the children. Hypotonia was seldom observed but was indicative of severe poisoning. The dangerous toxic dose of these compounds in children is suggested to be 0.78-0.90 mg ethyle loflazepate/kg, 0.26-0.29 mg flunitrazepam/kg, 7.80-9.00 mg prazepam/kg and 0.06-0.07 mg triazolam/kg. These results are in keeping with the relatively low acute toxicity of the older benzodiazepines.

PMID:
1354907
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center